• question-icon

    Suggest treatment for dislodgement of left ventricle post ICD implantation

default
Posted on Mon, 30 May 2016 in Lung and Chest disorders
Question: I had an ICD implanted in October of this year, started to have diaphragmatic stimulation about a month ago and come to find out the left ventricle lead that was assisting the lower left portion of my heart has come dislodged. What could have caused this to happen? My surgeon thinks it is repetitive movement as I am a hair stylist> NO one else agrees. I have to have surgery to correct the issue. Also wondering if implanting under the muscle would make a difference? XXXXXXX
doctor
Answered by Dr. Kaushal Bhavsar 25 minutes later
Brief Answer:
Sudden jerk can cause this.

Detailed Answer:
Thanks for your question on Healthcare Magic
I can understand your concern.
Following are the causes which may displace ICD.
1. Sudden movements of the left side of chest.
2. History of blunt chest truma or fall on chest
3. Sneezing
4. Vigorously coughing
Yes, implanting under muscle will definitely give it more support and less chances of displacement.
Hope I have solved your query.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 5 minutes later
Nothing that I have read said anything about sneezing or coughing. It seems to me that 4 months post op, it would be securely attached. I am trying to wrap my head around another surgery if it is going to have the same results, from something so trivial. So this could happen again? Are there any measures I can take to prevent this from re occurring?
doctor
Answered by Dr. Kaushal Bhavsar 8 hours later
Brief Answer:
I want to know few more things.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
I want to know few things first before answering this query.
1. Do you have single lead or double lead ICD?
2. What was the indication for ICD?
3. Better unit was placed in chest pocket (subcutaneous) or not?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 8 hours later
It is a Medtronic icd,4 leads one to help pump the bottom left side of heart, one left top, one for correcting,and one for the shock. Indications were heart failure, I am at risk for sudden cardiac death, from arrhythmia. It was placed in a pocket on my left side, not under the muscle.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Better to keep under muscle to prevent displacement.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
In my opinion, you should now ask doctor to put under muscle.
This will prevent displacement.
This is also safe option for long term use.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14646 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Arrhythmia

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests...

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So,...

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

patient is negative for provocable arrhythmia ...meaning

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

I recently had an echo and stress test due to abnormal EKG following six months of FOLFOX chemo. I was told I have RBBB and a shadow at and behind...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kaushal Bhavsar
  • Q - Suggest treatment for COPD

  • Q - What causes chronic cough?

  • Q - Suggest treatment for interstitial lung disease

  • Q - Suggest treatment for bronchiectasis

  • Q - Suggest treatment for anxiety and sleeping problems

  • Q - What causes dizziness after eating red meat?

  • Q - How to avoid insomnia caused by Albuterol taken for COPD treatment?

  • Q - What causes prolonged fever?

  • Q - Suggest treatment for clogged ears and inflamation in sinus passage

  • Q - What causes white foamy sputum when suffering from COPD?

backtotop2